MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 219999
Medical Device Problem Codes Mechanical Problem (1384); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
The following information was provided: mps reported arm got stuck in the patient with an error "joint angle inconsistent".He also reported the arm shaking during mako registration.Last surgery surgeon had to complete the case manual as the arm would not unlock during bone prep.
 
Additional Manufacturer Narrative
An event regarding mechanical failure involving a mako robotic arm was reported.The event was confirmed.Method & results: -product evaluation and results: the field service engineer reported: problem reproduced: yes work performed: observed ¿ j6 joint locking up using the micro e found a poor signal spot on the j6 joint encoder glass.There was a black substance on the j6 joint encoder glass.Adjusted ¿ removed and cleaned the j6 joint encoder glass & calibrated read head with micro e tool.Performed kin cal on both sides as a precautionary measure.Tensioned j5 transmission cabling to counteract any issues with cuts.No other problems observed.Lots of velocity errors on the log files advised mps to make sure to slow down arm movements during cases.All tests are optimal.Work order disposition: system investigation completed successfully as per service manual.All system checks and tests passed, system is ready for use.Clinician review: no medical records were received for review with a clinical consultant.Product history review: a review of device history records shows that product was inspected and the quality inspection procedures were completed with no reported discrepancies.Complaint history review: there have been other complaints with similar event(s) for the lot referenced.Conclusions: the alleged failure mode was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
No new information.

Brand Name
MAKO ROBOTIC ARM 3.1
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
deepan raju srinivasan
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23825899
Report Number3005985723-2025-00612
Device Sequence Number5093752
Product Code OLO
UDI-Device Identifier07613327395280
UDI-Public07613327395280
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219999
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown